Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 12, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 24, 2017, 3:24 PM MDT. It took effect at Oct 25, 2017, 3:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2017, 3:24 PM MDT (21:24 UTC)
- In effect from
- Oct 25, 2017, 3:00 AM MDT
- Expired
- Oct 25, 2017, 8:35 PM MDT
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
176 WWUS75 KTFX 242124 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 324 PM MDT Tue Oct 24 2017 MTZ009-010-044-046-048-251200- /O.UPG.KTFX.HW.A.0010.171025T0900Z-171026T0000Z/ /O.NEW.KTFX.HW.W.0012.171025T0900Z-171026T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, and Augusta 324 PM MDT Tue Oct 24 2017 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT WEDNESDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 3 AM to 6 PM MDT Wednesday. the High Wind Watch is no longer in effect. * Winds: West 30 to 40 mph with gusts up to 70 mph before frontal passage. North 20 to 30 mph with gusts to 50 mph after. * Timing: Strong winds are possible late tonight through Wednesday afternoon. * Impacts: Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ011>013-045-049-251200- /O.UPG.KTFX.HW.A.0010.171025T1300Z-171026T0000Z/ /O.NEW.KTFX.HW.W.0012.171025T1300Z-171026T0000Z/ Hill-Cascade-Chouteau-Liberty-Eastern Teton- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Chester, Whitlash, Fairfield, and Dutton 324 PM MDT Tue Oct 24 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 6 PM MDT WEDNESDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 7 AM to 6 PM MDT Wednesday. the High Wind Watch is no longer in effect. * Winds: West 30 to 40 mph with gusts up to 65 mph before frontal passage. North 30 to 40 mph with gusts to 65 mph after. * Timing: Wednesday morning through Wednesday afternoon. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ047-050-051-251200- /O.UPG.KTFX.HW.A.0010.171025T1800Z-171026T1200Z/ /O.NEW.KTFX.HW.W.0012.171025T1800Z-171026T1200Z/ Blaine-Judith Basin-Fergus- Including the following locations Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 324 PM MDT Tue Oct 24 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM MDT THURSDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from noon Wednesday to 6 AM MDT Thursday. the High Wind Watch is no longer in effect. * Winds: Northwest 30 to 40 mph with gusts up to 65 mph. * Timing: Wednesday morning through Wednesday night. * Impacts: Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ014-251200- /O.NEW.KTFX.HW.W.0012.171025T1300Z-171026T0000Z/ Central and Southern Lewis and Clark- Including the following locations Helena, Lincoln, MacDonald Pass, and Rogers Pass 324 PM MDT Tue Oct 24 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 6 PM MDT WEDNESDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 7 AM to 6 PM MDT Wednesday. * Winds: West 25 to 35 mph with gusts up to 60 mph possible through mountain passes before frontal passage. North 20 to 30 mph with gusts to 50 mph after. * Timing: Wednesday morning through Wednesday afternoon. * Impacts: Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
3 follow-up statements
441 WWUS75 KTFX 250938 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 338 AM MDT Wed Oct 25 2017 MTZ009-010-044-046-048-260000- /O.CON.KTFX.HW.W.0012.000000T0000Z-171026T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, and Augusta 338 AM MDT Wed Oct 25 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * Winds: West 30 to 40 mph, with gusts near 65 mph. * Timing: Strong winds are expected through late this afternoon. * Impacts: Strong winds could blow down limbs, trees, and power lines. Any new fire stars will be difficult to contain. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ011>014-045-049-260000- /O.CON.KTFX.HW.W.0012.171025T1300Z-171026T0000Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark- Liberty-Eastern Teton- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Chester, Whitlash, Fairfield, and Dutton 338 AM MDT Wed Oct 25 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM MDT THIS EVENING... * Winds: West 30 to 40 mph, with gusts near 60 mph. * Timing: Strong winds are expected through late this afternoon. * Impacts: Strong winds could blow down limbs, trees, and power lines. Any new fire stars will be difficult to contain. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ047-050-051-260000- /O.CON.KTFX.HW.W.0012.171025T1800Z-171026T1200Z/ Blaine-Judith Basin-Fergus- Including the following locations Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 338 AM MDT Wed Oct 25 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT THURSDAY... * Winds: West winds 30 to 40 mph, with gusts near 60 mph. The wind direction will switch to the north this evening. * Timing: Strong winds are expected this afternoon through tonight. * Impacts: Strong winds could blow down limbs, trees, and power lines. Any new fire stars will be difficult to contain. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
297 WWUS75 KTFX 252342 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 542 PM MDT Wed Oct 25 2017 MTZ009>014-044>046-048-049-260045- /O.EXP.KTFX.HW.W.0012.000000T0000Z-171026T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade- Chouteau-Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 542 PM MDT Wed Oct 25 2017 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Strong west winds have shifted to northwest this evening and have diminished slightly. Northwest to North winds with gusts up to 45 mph will continue through late this evening, however strong winds are no longer expected and the high wind warning will be allowed to expire. $$ MTZ047-050-051-260600- /O.CON.KTFX.HW.W.0012.000000T0000Z-171026T1200Z/ Blaine-Judith Basin-Fergus- Including the following locations Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 542 PM MDT Wed Oct 25 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY... * Winds: West winds 30 to 40 mph, with gusts near 60 mph. The wind direction will switch to the north this evening. * Timing: Strong winds are expected this afternoon through tonight. * Impacts: Strong winds could blow down limbs, trees, and power lines. Any new fire stars will be difficult to contain. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
525 WWUS75 KTFX 260235 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 835 PM MDT Wed Oct 25 2017 MTZ047-050-051-260345- /O.CAN.KTFX.HW.W.0012.000000T0000Z-171026T1200Z/ Blaine-Judith Basin-Fergus- 835 PM MDT Wed Oct 25 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Warning. Gusty north winds will continue through the remainder of this evening, however strong winds are no longer expected. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 24, 11:21 AM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Oct 24, 11:21 AM MDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1121 AM MDT Tue Oct 24 2017 Aviation Section Updated .UPDATE... Warm and windy across Central Montana today. Expect mostly clear skies with winds picking up into the 20 to 30 mph range once again today. High temperatures across much of the plains will be in the mid to upper 60s. Significant winds and dry conditions ahead of a cold front passage Wednesday afternoon have resulted in the issuance of a Red Flag Warning for portions of Central Montana. && .SYNOPSIS... An upper level ridge of high pressure will be over the region today through Wednesday afternoon resulting in mostly dry but windy conditions. Temperatures will average about 15 degrees above normal today and Wednesday. A fast moving cold front moves southward through the region Wednesday night, producing a few rain or snow showers over the Rocky Mountain Front and across Central and Southwest MT. && .AVIATION... Updated 1700Z. VFR conditions are expected through the current TAF cycle at all terminals. The main aviation concern during this period is the gusty winds. The main focus for wind impacts through tonight will be across Central MT. Although, KEKS should see an increasing gap wind develop this evening. On Wednesday, the focus will shift to all terminals as a cold front drops south out of Canada. Precip will accompany this front, but any impacts to aviation look to be after the current TAF cycle. MARTIN && .FIRE WEATHER... Dry and mild conditions are expected today along with gusty winds. Humidity should stay just above 20 percent for most areas today. However, stronger winds and lower humidity is expected on Wednesday ahead of a cold front. Critical fire conditions are expected, thus the fire watch was upgraded to a Red Flag Warning for portions of Central Montana. Cooler conditions, higher humidity and lighter winds are expected Thursday. && .PREV DISCUSSION... /ISSUED 359 AM MDT Tue Oct 24 2017/ Today through Thursday...An upper level ridge of high pressure will be over the region today and much of Wednesday, which will allow for above normal temperatures and windy conditions to develop. The winds could reach high wind criteria late tonight and during the day on Wednesday over much of North Central MT. A wind switch to the north will occur Wednesday night, with northerly winds still near high wind criteria over the eastern portions of the region. Thus a high wind watch has been issued for portions of the region. Precipitation amounts with the front look to be on the low side...with most locations northeast of Great Falls seeing no precipitation at all, just the wind. Generally less than 0.10 inches at lower elevations and up to 0.20 inches in the mountains. Rain should change to snow...but snowfall amounts will generally be less than an inch at lower elevations and in the 1 to 3 inch range in the mountains. Drier and cooler temperatures expected on Thursday. Brusda Thursday night through Tuesday...With only the GFS model available tonight...fairly quiet conditions expected through Sunday morning. Then the GFS progs another fairly strong cold front to move southward through the region. Raised pops to near climo by Sunday night into Monday. The chance for rain/snow showers continues into Tuesday as another cold front is progged to move southward into the region. Used a model blend for a starting temperature base for the entire extended...but overall lowered temperatures a few degrees Sun through Tue based on how cold the 00z GFS looks. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 67 49 67 29 / 0 0 10 50 CTB 66 42 63 26 / 0 0 10 40 HLN 65 37 67 32 / 0 0 0 60 BZN 62 31 69 31 / 0 0 0 60 WEY 54 22 52 25 / 0 0 0 40 DLN 63 33 66 32 / 0 0 0 50 HVR 66 38 67 28 / 0 0 20 20 LWT 66 41 70 27 / 0 0 10 50 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Wednesday morning through Wednesday afternoon Cascade...Chouteau...Eastern Teton...Hill...Liberty. High Wind Watch from late tonight through Wednesday afternoon Eastern Glacier...Eastern Pondera...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. Red Flag Warning from 11 AM to 7 PM MDT Wednesday Central and Eastern Lewis and Clark National Forest Areas...Chouteau and Fergus Counties. High Wind Watch from Wednesday afternoon through late Wednesday night Blaine...Fergus...Judith Basin. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:37 AM MDT | High Wind Watch | TFX | 12 hr | |
| Oct 24, 9:08 AM MDT | Red Flag Warning | TFX | Blaine, Cascade, Chouteau, Fergus, Hill, Judith Basin and 2 more | 35 hr |
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.